Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 5, 2013, 7:00 PM CDT for Phillips County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 7:00 PM CDT (00:00 UTC)
- Expired
- Jul 6, 2013, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Phillips County, AR
The radar
The Memphis radar (KNQA), 129 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2580 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WGUS54 KMEG 060000
FFWMEG
ARC107-060600-
/O.NEW.KMEG.FF.W.0049.130706T0000Z-130706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
* UNTIL 100 AM CDT
* AT 700 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
VIEW...WESTOVER...MODOC...ONEIDA...PRESTON PLACE...HUMA AND HELENA
CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3455 9061 3442 9058 3436 9070 3437 9076
3436 9077 3433 9076 3431 9081 3447 9082
$$
ABS1 follow-up statement
606
WGUS74 KMEG 060250
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT FRI JUL 5 2013
ARC107-060300-
/O.CAN.KMEG.FF.W.0049.000000T0000Z-130706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS AR-
950 PM CDT FRI JUL 5 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
PHILLIPS COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA...AND ADDITONAL RAINFALL IS NOT LIKELY...THUS THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3455 9061 3442 9058 3436 9070 3437 9076
3436 9077 3433 9076 3431 9081 3447 9082
$$
ABSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:26 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 5, 6:26 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 626 PM CDT FRI JUL 5 2013 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 349 PM CDT FRI JUL 5 2013/ DISCUSSION...20Z SURFACE ANALYSIS PLACES A WEAK SURFACE BOUNDARY ACROSS EAST ARKANSAS THIS AFTERNOON. MEANWHILE...WATER VAPOR SATELLITE TRENDS/UPPER AIR PROFILERS/WSR-88D VAD WIND PROFILES PLACE AN UPPER LEVEL LOW CENTERED NEAR JEFFERSON CITY MISSOURI. A MOIST PLUME OF MOISTURE FROM THE GULF OF MEXICO HAS MOVED INTO THE MID SOUTH TODAY. THIS INCREASE IN MOISTURE COMBINED WITH THE LINGERING SURFACE BOUNDARY AND OUTFLOW BOUNDARIES FROM YESTERDAY EVENING/S CONVECTIVE ACTIVITY AND THE UPPER LEVEL LOW HAVE COMBINED WITH DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH THIS AFTERNOON WITH THE BEST COVERAGE AS OF DISCUSSION TIME OCCURRING JUST WEST OF THE MISSISSIPPI RIVER ACROSS EASTERN/NORTHEAST ARKANSAS AND ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES AS OF 3 PM CDT ARE IN THE LOWER TO PERHAPS MIDDLE 80S ACROSS MANY LOCATIONS...AND UPPER 70S ACROSS A FEW LOCATIONS WHERE RAIN HAS ALREADY COOLED TEMPERATURES SLIGHTLY. SHOWER AND THUNDERSTORM CHANCES FOR THE NEXT 7 DAYS REMAINS THE PREDOMINANT FORECAST CHALLENGE. SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...LATEST SHORT TERM MODEL TRENDS INDICATE AN UPPER LEVEL LOW CURRENTLY LOCATED ACROSS CENTRAL MISSOURI WILL GRADUALLY MOVE EAST ACROSS THE REMAINDER OF THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT THROUGH SUNDAY AND MOVE EAST OF THE REGION BY SUNDAY NIGHT. AMPLE MOISTURE BEING ADVECTED UP FROM THE GULF OF MEXICO HAS KEPT SURFACE DEWPOINTS UP MORE THAN INDICATED BY MODEL GUIDANCE. I/M ANTICIPATING SHOWER AND THUNDERSTORM CHANCES THROUGH SUNDAY TO BE SOMEWHAT SIMILAR WITH A GRADUAL DIMINISHING TREND MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER TOWARDS THE LATTER HALF OF THE WEEKEND. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE MAINLY COINCIDENT WITH DAYTIME HEATING. IN ADDITION...AN ISOLATED PULSE TYPE STRONG TO PERHAPS SEVERE THUNDERSTORM MAY BE POSSIBLE WITH DAMAGING WINDS AND PERHAPS LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL POSSIBLE. AT THIS TIME DON/T FEEL A FLASH FLOOD WATCH IS NECESSARY...ESPECIALLY FOR TONIGHT INTO SATURDAY GIVEN HIGH FLASH FLOOD GUIDANCE RATES AND LOWER CONFIDENCE OF A MORE WIDESPREAD THREAT OCCURRING. NONETHELESS...LATER SHIFTS WILL CONTINUE TO MONITOR SHORT TERM TRENDS AND ADJUST FORECAST IF NECESSARY. LONG TERM...(MONDAY THROUGH FRIDAY)...12Z GFS/ECMWF LONG RANGE MODELS INDICATE AN UPPER LEVEL RIDGE AXIS OVER THE CENTRAL/SOUTHERN PLAINS WILL BEGIN TO BUILD ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY NEXT WEEK. AT THIS TIME...IT APPEARS THAT THE MID SOUTH MAY BE ON THE PERIPHERY OF THE UPPER LEVEL RIDGE AXIS. THUS...KEPT ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST TO ACCOUNT FOR CONVECTIVE ACTIVITY PRODUCED BY DAYTIME HEATING. MODELS INDICATE A WEAK COLD FRONT WILL DROP INTO THE REGION BY NEXT WEDNESDAY AND LINGER AROUND THROUGH THE END OF THE WEEK. THUS...ISOLATED/SCATTERED POPS SEEM REASONABLE THROUGH THIS TIMEFRAME. CJC && .AVIATION... 00Z TAFS A FEW MORE STORMS EXPECTED THIS EVENING NEAR MEM...MKL AND TUP...AT LEAST THROUGH THE 02-03Z TIME FRAME. AFTER THAT SHOWERS WILL REMAIN POSSIBLE NEAR MKL AND TUP THROUGH THE REMAINDER OF THE NIGHT. CIGS WILL START OFF VFR...BUT LIKE LAST NIGHT EXPECTING MVFR AND IFR CIGS TO FORM AT ALL TAF SITES. BELIEVE CIGS WILL LIFT TO VFR...BUT LATE IN THE TAF PERIOD. MAIN UPPER LEVEL LOW WILL TRACK THROUGH THE REGION SATURDAY AFTERNOON LIKELY SPARKING OFF NEW CONVECTION. COVERAGE WILL BE BEST SEEN NEAR MKL AND TUP. WINDS WILL BE SOUTHEAST TO SOUTH AT 3-8 KTS...BUT A LITTLE STRONGER THIS EVENING AT MEM AND MKL IN SHOWERS/STORMS. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 70 87 71 91 / 40 30 20 10 MKL 67 83 67 88 / 50 50 30 20 JBR 68 87 68 91 / 30 20 20 10 TUP 68 84 69 88 / 60 50 50 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 5, 3:49 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 349 PM CDT FRI JUL 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 349 PM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE MAIN SEVERE WEATHER THREAT ALONG WITH A POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM CONTAINING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE MID SOUTH THROUGH SUNDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 5:26 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUL 5 2013
ARZ058-052300-
PHILLIPS AR-
526 PM CDT FRI JUL 5 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF WATKINS CORNER AT 527 PM
CDT...MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR MARVELL...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3460 9106 3464 9105 3464 9076 3441 9087
3441 9101 3446 9101 3447 9105 3448 9106
3459 9106
TIME...MOT...LOC 2227Z 184DEG 15KT 3447 9100Special weather statement, Jul 5, 5:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 546 PM CDT FRI JUL 5 2013 TNZ004-052330- HENRY TN- 546 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER PARIS AT 546 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD MONITOR THIS STORM CLOSELY. && ABS LAT...LON 3650 8849 3650 8821 3627 8821 3626 8837 TIME...MOT...LOC 2246Z 172DEG 14KT 3631 8831
Special weather statement, Jul 5, 6:04 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT FRI JUL 5 2013 ARZ058-052330- PHILLIPS AR- 604 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER PHILLIPS COUNTY AT 604 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN PHILLIPS COUNTY SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3464 9105 3464 9098 3453 9094 3448 9104 TIME...MOT...LOC 2304Z 167DEG 13KT 3459 9104 ABS
Special weather statement, Jul 5, 6:26 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 626 PM CDT FRI JUL 5 2013 MSZ001-008-060000- TATE MS-DE SOTO MS- 626 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 700 PM CDT FOR... SOUTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF COLDWATER AT 626 PM CDT...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3483 9000 3483 8979 3465 8985 3464 8997 TIME...MOT...LOC 2326Z 179DEG 7KT 3472 8991 ABS
Special weather statement, Jul 5, 6:38 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 638 PM CDT FRI JUL 5 2013 MSZ001-002-TNZ088-060015- MARSHALL MS-DE SOTO MS-SHELBY TN- 638 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 715 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES SOUTHEAST OF OLIVE BRANCH AT 639 PM CDT...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR COLLIERVILLE...GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3514 8982 3521 8964 3490 8965 3487 8985 TIME...MOT...LOC 2339Z 170DEG 8KT 3493 8976
Special weather statement, Jul 5, 6:53 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
653 PM CDT FRI JUL 5 2013
ARZ058-060030-
PHILLIPS AR-
653 PM CDT FRI JUL 5 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 14 MILES SOUTHWEST OF WEST HELENA AT 654 PM
CDT...MOVING NORTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR HELENA AND WEST
HELENA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3455 9086 3455 9057 3440 9065 3437 9074
3437 9076 3436 9077 3434 9081 3438 9094
TIME...MOT...LOC 2354Z 169DEG 7KT 3439 9081The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:43 PM CDT | River Flood Advisory | MEG | Mississippi | 6 days |
| Jul 6, 10:19 AM CDT | River Flood Advisory | MEG | Mississippi | 13 days |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.